Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 25, NWS Albany, NY

May 31, 2006Hamilton County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 31, 2006, 4:50 PM EDT for Hamilton County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2006, 4:50 PM EDT (20:50 UTC)
Expired
May 31, 2006, 5:30 PM EDT
In force
40 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Hamilton County, NY

The radar

The Ft Drum radar (KTYX), 96 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:05 PM EDT, 45 minutes earlier.

Area forecast discussion, May 31, 4:05 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT WED MAY 31 2006

.SYNOPSIS...A WARM AND HUMID AIR MASS WILL REMAIN OVER NEW YORK AND
NEW ENGLAND OVERNIGHT INTO THE END OF THE WORK WEEK. A COLD FRONT
WILL BE SLOWLY APPROACHING FROM THE SAINT LAWRENCE AND OHIO RIVER
VALLEYS THURSDAY MORNING. THIS BOUNDARY WILL GENERATE SEVERAL ROUNDS
OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY MORNING. THE FRONT
WILL STALL NEAR THE SOUTHERN NEW ENGLAND COAST FRIDAY MORNING...AS A
WAVE OF LOW PRESSURE MOVES ALONG THE BOUNDARY FROM THE MID ATLANTIC
STATES. THE LOW WILL PRODUCE PERIODS OF RAIN...ESPECIALLY SOUTH AND
EAST OF THE CAPITAL REGION INTO SATURDAY MORNING.

THE BIG PICTURE...A LONG WAVE HIGH AMPLITUDE RIDGE REMAINS IN PLACE
OVER THE EAST COAST OF NORTH AMERICA.  A TROUGH OVER HUDSON BAY AND
CNTRL CANADA AT 500 MB IS TRYING TO ERODE THE RIDGE.  A SERIES OF
SHORTWAVE IMPULSES ARE MOVING AROUND THE RIDGE.  THE MOST POTENT ONE
IS MOVING THROUGH THE MIDWEST...WHERE A SFC COLD FRONT IS TIED TO
THE  H500-700 TROUGH.  THE EAST COAST WILL FALL UNDER THE INFLUENCE
OF AN ACTIVE W/SW H500 FLOW INTO THE WEEKEND WITH THE SFC FRONT
BEING SLOWED DOWN BY THEN FLATTENING LONGWAVE RIDGE.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
CURRENTLY THE KENX RADAR SHOWS A LINE/CLUSTER OF CONVECTION
IMPACTING THE NRN REACHES OF THE LAKE GEORGE AREA...NRN NY...AND THE
CHAMPLAIN VALLEY. THIS APPEARS TO BE TIED TO AN OLD OUTFLOW BOUNDARY
OR LAKE BREEZE FROM PREVIOUS CONVECTION UPSTREAM. PENNY SIZE HAIL
WAS REPORTED AT NORTH CREEK. FURTHER UPSTREAM...THUNDERSTORMS AT
1915Z ARE FIRING OVER CNTRL NY...WEST OF KBGM...WHERE MAXIMUM
HEATING HAS OCCURRED WHICH HAS YIELDED SBCAPES IN THE 2000+J/KG
RANGE. SFC TEMPS ARE GENERALLY IN THE +30C-+33C RANGE WITH SFC
DEWPOINTS IN THE 60S.  THIS APPEARS TO BE ANOTHER BOUNDARY EVIDENT
IN THE SATELLITE/WATER VAPOR IMAGERY.  THE MOST IMPRESSIVE H500
SHORTWAVE WITH ONGOING CONVECTION IS OVER NE OHIO ALONG A
KERI-KCLE-KCMH AXIS.  WE ARE EXPECTING A CLUSTER OF CONVECTION TO
DEVELOP IN THE WRN-CNTRL NY AREA LATE THIS AFTERNOON AND TO CONTINUE
INTO THIS EVENING. 0-6 KM BULK SHEAR VALUES ARE ONLY IN THE 20-25 KT
RANGE.  THERE IS GOOD UNIDIRECTIONAL SPEED SHEAR IN THE H500-700
LAYER.  HOWEVER...MODEL SOUNDINGS INDICATED SBCAPE VALUES OF
1000-2000 J/KG IN PLACE OVER THE WRN REACHES OF THE FCST AREA.  LESS
IN THE HUDSON VALLEY...BECAUSE THE STRATUS TOOK QUITE A WHILE TO
BURN OFF TODAY. PRECIPITABLE WATER VALUES ARE ON THE INCREASE TOO.
WE ARE EXPECTING VALUES IN THE 1.50-2.00 RANGE TO PERSIST OVERNIGHT
INTO FRIDAY. THIS ABOUT 200% OF NORMAL. WE HAVE PLACED ENHANCED
WORDING FOR SMALL HAIL...GUSTY WINDS AND FRQT LIGHTNING AND HEAVY
DOWNPOURS WEST OF THE HUDSON RIVER VALLEY 20Z-04Z TONIGHT. THE
CONVECTION SHOULD START TO DIE THEREAFTER. THE GFS CONTINUES A 2+
INCH BULLSEYE FROM THE CAPITAL REGION S/SW INTO THE CATSKILLS. THIS
APPEARS TO BE OVERDONE SOME. POTENTIALLY CONVECTIVE FEEDBACK. THE
NAM HAS SLIGHTLY GREATER SBCAPE VALUES DUE THE EXCESSIVELY HIGH
DEWPOINTS. WE HAVE LIKELY AND HIGH CHANCE POPS VALUES OVERNIGHT.

ON THU..THE SFC COLD FRONT MAKES IT TO ABOUT CNTRL NY BY NOONTIME
ACCORDING TO THE GFS. THE NAM IS A BIT SLOWER. OVERALL...THE
MAJORITY OF THE SHORT RANGE MODELS ARE SLIGHTLY DIFFERENT WITH THE
POSITION OF THE FRONT THU INTO FRIDAY. WE ARE EXPECTING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. H850 THETA-E VALUES WILL
CONTINUE TO BE IN TH 330-335K RANGE WITH PWATS AROUND 1.75. HEAVY
DOWNPOURS WILL BE POSSIBLE. GFS SBCAPE VALUES FROM ALY SOUTH AND
EAST ARE IN THE 1000-2000J/KG RANGE. THIS MIGHT BE A BIT EXCESSIVE
IF ENOUGH CONVECTIVE DEBRIS IS AROUND. WE TENDED TO FOLLOW THE LOWER
MAV TEMPS HERE.

THU NIGHT...THE COLD FRONT MOVES ACROSS MOST OF THE FORECAST AREA
WITH PERSISTENT SHOWERS AND SCATTERED THUNDERSTORM CONTINUING.  THE
COLD FRONT BEGINS TO LOOK MORE ANAFRONTAL BY DAY BREAK FRI. WE
CONTINUED WITH LIKELY POPS HERE.

FRIDAY INTO FRIDAY NIGHT...THE GFS AND NAM SHOW A WAVE MOVING ALONG
THE STALLED COLD FRONT. THE GFS IS FASTER THAN THE NAM. A BATCH OF
RAIN MOVES IN LATE IN THE DAY AND CONTINUES OVERNIGHT. THE REGION
GETS UNDER THE INFLUENCE OF THE RIGHT REAR QUAD OF THE H300 JET WITH
DECENT DIVERGENCE.  A GOOD H850-700 DEFORMATION ZONE SETS UP FROM
ALY SOUTH AND EAST. THE HEAVIEST RAIN AT THIS TIME APPEARS IT WOULD
FALL FRIDAY NIGHT INTO SATURDAY MORNING...ESPECIALLY OVER THE
HOUSATONIC BASIN. THERE IS PLENTY OF TIME TO ASSESS THIS...AND WE
WILL NOT PUT UP ANY FLAGS AT THIS TIME. LIKELY AND CATEGORICAL POPS
WERE USED ON BOTH DAYS.

ON SATURDAY...THE UPPER LEVEL TROUGH CLOSES OFF OVER NEW ENGLAND
WITH THE COASTAL WAVE REACHING THE GULF OF MAINE BY MID DAY. WRAP
AROUND SHOWERS WILL PERSIST OVER MOST OF THE FORECAST AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PORTION OF THE FORECAST STARTS OUT A LITTLE UNSETTLED
AND THEN A TRANQUIL PERIOD SETTLES IN. THE 00Z...06Z AND 12Z
GFS...06Z DGEX...00Z ECMWF...00Z CAN GLOBAL GEM...06Z ENSEMBLES AND
THE HPC GRAPHICS WERE VIEWED FOR THE EXTENDED PORTION OF THE
FORECAST. THE UPPER LEVEL LOW BRIEFLY CUTS OFF OVER ERN NY AND NEW
ENGLAND ON SAT WITH A SFC COASTAL LOW NEAR LONG ISLAND. RESIDUAL
SHOWERS WILL PERSIST... ESPECIALLY FOR THE ERN HALF OF THE FCST AREA
INTO SAT NIGHT.  THE 06Z DGEX KEEPS THE WET WEATHER INTO
SUNDAY...BUT THIS IS AN OUTLIER COMPARED TO THE OTHER GUIDANCE AND
06Z ENSEMBLES.  ON SUN...THE REGION GETS INTO NORTHWESTERLY FLOW
ALOFT WITH THE COASTAL LOW MOVING NORTHEAST INTO THE CANADIAN
MARITIMES.  A WEAK SURFACE HIGH BUILDS IN FROM SOUTHEASTERN ONTARIO
OVER NY AND WRN NEW ENGLAND ON SUNDAY.  THE HIGH...REMAINS OVER THE
FCST AREA THRU TUESDAY WITH SEASONABLY COOL AND DRY WEATHER.  H850
TEMPS FALL TO +8-+10C BY SUN.  TEMPS AT THAT LEVEL MODERATE TO
+12-+14C BY THE MIDDLE OF THE WEEK.  THE NEXT THREAT OF WET WEATHER
WOULD COME ON WEDNESDAY.  A WAVE OF LOW PRESSURE MOVING THROUGH THE
OHIO VALLEY AND THE LOWER GREAT LAKES REGION PUSHES A WARM FRONT
CLOSER THE NORTHEAST...WITH THE THREAT OF SOME SHOWERS.
OVERALL...TEMPS WILL BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL WITH
PCPN BELOW NORMAL.

&&

.AVIATION......THUS FAR...ONLY SCATTERED SHOWERS AND STORMS CONFINED
TO ADIRONDACK PARK...NORTH OF KGFL. SOME HAZE BEING REPORTED. EXPECT
MAINLY VFR CONDITIONS FOR THE REST OF THE TODAY...WITH ONLY AN
ISOLATED SHOWER POSSIBLE AND MOST (IF ANY) THUNDERSTORMS STAYING
WELL TO THE WEST. BETTER CHANCE FOR SHOWERS AND ANY THUNDER WILL BE
AROUND 00Z WHEN THE NEXT DISTURBANCE RIPPLES ON THROUGH.
TONIGHT...CONDITIONS WILL DETERIORATE BACK TO MVFR/IFR AS WE EXPECT
MORE CEILINGS AND FOG.

&&

.HYDROLOGY...NOT MUCH NEW RAINFALL THUS FAR TODAY...WITH THE ONLY
ACTIVITY SKIMMING THE EXTREME NORTHERN PORTIONS OF OUR HSA. EXPECT
WIDELY SCATTERED TO SCATTERED SHOWERS AND STORMS TONIGHT. THE K
INDEX LOOKS TO BE AROUND 20...NOT REALLY FAVORABLE FOR FLASH FLOOD.

AS A SLOW MOVING COLD FRONT BEGINS TO PRESS SOUTH FROM CANADA...MORE
ORGANIZED CONVECTION IS LIKELY COME THURSDAY. THESE COULD PRODUCE
MORE SUBSTANTIAL RAINFALL...PERHAPS PRODUCING SOME LOCALIZED
FLOODING. 12-HR FFG VALUES ARE GENERALLY IN THE 2 AND 3 INCH
RANGE.

THE AFOREMENTIONED FRONT LOOKS TO STALL RIGHT ON TOP...OR JUST TO
THE SOUTH OF OUR AREA THURSDAY NIGHT INTO EARLY SATURDAY. A SLOW
MOVING WAVE IS FORECAST TO EVOLVE INTO A RATHER UNSEASONABLY DEEP
SURFACE LOW PRESSURE...TRACKING ALONG THE EASTERN SEABOARD. THIS
STORM COULD PRODUCE A SOAKING RAINFALL. IT IS STILL TOO EARLY TO
DETERMINE WHERE THE HEAVIEST RAIN WOULD FALL WITH THIS UPCOMING
SCENARIO...SO FOR NOW HAVE DECIDED NOT TO ISSUE AN ESF OR A FFA JUST
YET.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SYNOPSIS...WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, May 31, 4:40 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT WED MAY 31 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
440 PM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...LATE THIS AFTERNOON AND OVERNIGHT...

A WARM AND HUMID AIR MASS OVER THE REGION WILL PRODUCE SCATTERED
THUNDERSTORMS. A PAIR OF FRONTS WILL HELP PRODUCE THE
THUNDERSTORMS. SOME THE THUNDERSTORMS WILL BECOME SEVERE PRODUCING
HAIL GREATER THAN THREE QUARTERS OF AN INCH AND WINDS IN EXCESS OF
58 MPH...ESPECIALLY NORTH AND WEST OF THE HUDSON RIVER VALLEY. ALL
THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...FREQUENT
LIGHTNING AND PONDING WATER ON ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH
THURSDAY. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION
THURSDAY AFTERNOON AND NIGHT. THERE IS THE POTENTIAL FOR NON
SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AND THURSDAY
NIGHT.

SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS
THE REGION ON THURSDAY...WHICH COULD CAUSE STANDING WATER IN LOW
LYING AREAS AND RAPID WITHIN BANKFULL RISES ON STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAYBE REQUIRED LATE THIS AFTERNOON AND EARLY
THIS EVENING.

TAW/NAS

In the hours before

Special weather statement, May 31, 1:16 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EDT WED MAY 31 2006

NYZ033-311800-
HAMILTON NY-
116 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORMS IN HAMILTON COUNTY...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HAIL UP TO ONE HALF
INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT
LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF LAKE EATON CAMPGROUND TO BLUE MOUNTAIN LAKE TO
RAQUETTE LAKE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
NEWCOMB TO 13 MILES NORTHWEST OF INDIAN LAKE TO 19 MILES WEST OF
INDIAN LAKE...AND MOVING SOUTHEAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
BLUE MOUNTAIN LAKE BY 125 PM EDT
LAKE DURANT CAMPGROUND BY 135 PM EDT
INDIAN LAKE BY 150 PM EDT

JPV
Special weather statement, May 31, 1:53 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT WED MAY 31 2006

NYZ033-042-311845-
HAMILTON NY-NORTHERN WARREN NY-
153 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORMS IN HAMILTON AND WARREN COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HAIL UP TO ONE HALF
INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT
LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
INDIAN LAKE TO 7 MILES SOUTH OF INDIAN LAKE TO 10 MILES SOUTHWEST OF
INDIAN LAKE...OR ALONG A LINE EXTENDING FROM INDIAN LAKE TO 7 MILES
SOUTH OF INDIAN LAKE TO 6 MILES NORTH OF SPECULATOR...AND MOVING
EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
NORTH CREEK BY 230 PM EDT

JPV
Special weather statement, May 31, 2:45 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT WED MAY 31 2006

NYZ042-311915-
NORTHERN WARREN NY-
245 PM EDT WED MAY 31 2006

...A STRONG THUNDERSTORM IN WARREN COUNTY...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS
STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 12 MILES SOUTHEAST OF
INDIAN LAKE...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH CREEK BY 250 PM EDT
6 MILES NORTH OF CHESTERTOWN BY 300 PM EDT
EAGLE POINT CAMPGROUND BY 305 PM EDT

JPV
Local storm report, May 31, 3:34 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             NORTH CREEK             43.70N 73.99W
05/31/2006  E0.75 INCH       WARREN             NY   COUNTY OFFICIAL

            PENNY SIZE HAIL REPORTED BY TOWN CLERKS OFFICE.

&&

JQUINLAN
Local storm report, May 31, 3:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             CHESTERTOWN             43.65N 73.80W
05/31/2006  E0.88 INCH       WARREN             NY   POST OFFICE

&&

JQUINLAN
Special weather statement, May 31, 4:44 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
444 PM EDT WED MAY 31 2006

NYZ033-312115-
HAMILTON NY-
444 PM EDT WED MAY 31 2006

...A STRONG THUNDERSTORM IN HAMILTON COUNTY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
30 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR INDIAN
LAKE...OR ABOUT OVER INDIAN LAKE...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL MOVE ACROSS...
RURAL EASTERN HAMILTON COUNTY AT 500 PM EDT

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:57 PM EDTSevere Thunderstorm WarningALYWarren48 min
May 31, 3:45 PM EDTSevere Thunderstorm WarningALYWarren, Washington51 min
May 31, 5:37 PM EDTSevere Thunderstorm WarningALYHerkimer23 min
May 31, 6:11 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery49 min
May 31, 7:16 PM EDTSevere Thunderstorm WarningALYSchoharie59 min
May 31, 7:30 PM EDTSevere Thunderstorm WarningALYAlbany45 min
May 31, 7:49 PM EDTSevere Thunderstorm WarningALYHamilton41 min
May 31, 7:52 PM EDTSevere Thunderstorm WarningALYRensselaer53 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.